Alert archive / South Dakota / Wind Advisories in 2008

Wind Advisory 8, NWS Sioux Falls, SD

May 2, 20084 states

NWS Sioux Falls, SD issued this wind advisory at May 2, 2008, 3:49 PM CDT for 4 states. It took effect at May 2, 2008, 4:00 PM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 2, 2008, 3:49 PM CDT (20:49 UTC)
In effect from
May 2, 2008, 4:00 PM CDT
Expired
May 3, 2008, 3:37 AM CDT
In force
12 hr
Issued by
NWS Sioux Falls, SD
All 45 counties

Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 16 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 8.8 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2008-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2008-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
552 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KFSD 022049
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
349 PM CDT FRI MAY 2 2008

.STRONG NORTHERLY WINDS WILL CONTINUE TO SPREAD OVER SOUTHEAST
SOUTH DAKOTA AND SOUTHWEST MINNESOTA TONIGHT AS LOW PRESSURE MOVES
NORTHEAST FROM NORTHERN IOWA TO THE WESTERN GREAT LAKES. WINDS
WILL AVERAGE 25 TO 35 MPH BEFORE DECREASING SLOWLY FROM THE WEST
AFTER MIDNIGHT. GUSTS AS HIGH AS 45 MPH ARE POSSIBLE IN SOME AREAS.

WINDS WILL INCREASE ALSO DURING THE NIGHT IN NORTHWEST IOWA. AT
THIS TIME WINDS THERE ARE EXPECTED TO STAY A LITTLE BELOW ADVISORY
LEVELS.

SDZ038>040-050-052>064-030500-
/O.NEW.KFSD.WI.Y.0008.080502T2100Z-080503T0600Z/
BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-
MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-
DOUGLAS-
INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...BROOKINGS...GREGORY...BURKE...WESSINGTON SPRINGS...
ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU...
CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...
MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...
MONTROSE...SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...
ARMOUR...CORSICA...DELMONT
349 PM CDT FRI MAY 2 2008

...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT SATURDAY. 

NORTHERLY WINDS WILL CONTINUE TO INCREASE TO 25 TO 35 MPH EARLY
THIS EVENING WITH GUSTS AROUND 45 MPH POSSIBLE. THE WINDS SHOULD
DECREASE SLOWLY FROM THE WEST AFTER MIDNIGHT.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

MNZ071-072-080-081-089-090-097-098-030500-
/O.NEW.KFSD.WI.Y.0008.080502T2100Z-080503T1000Z/
LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE
349 PM CDT FRI MAY 2 2008

...WIND ADVISORY IN EFFECT UNTIL 5 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM CDT SATURDAY. 

NORTHERLY WINDS WILL CONTINUE TO INCREASE TO 25 TO 35 MPH THIS
EVENING WITH GUSTS AROUND 45 MPH POSSIBLE. THESE STRONG WINDS
SHOULD PERSIST UNTIL DECREASING SLOWLY AS DAYBREAK APPROACHES.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$
WILLIAMS
4 follow-up statements
000 
WWUS73 KFSD 022341
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
641 PM CDT FRI MAY 2 2008

.STRONG NORTHERLY WINDS WILL CONTINUE TO SPREAD OVER SOUTHEAST
SOUTH DAKOTA AND SOUTHWEST MINNESOTA TONIGHT AS LOW PRESSURE
MOVES NORTHEAST FROM NORTHERN IOWA TO THE WESTERN GREAT LAKES.
WINDS WILL AVERAGE 25 TO 35 MPH BEFORE DECREASING SLOWLY FROM THE
WEST AFTER MIDNIGHT. GUSTS AS HIGH AS 45 MPH ARE POSSIBLE IN SOME
AREAS.

WINDS WILL INCREASE ALSO DURING THE NIGHT IN NORTHWEST IOWA. AT
THIS TIME WINDS THERE ARE EXPECTED TO STAY A LITTLE BELOW
ADVISORY LEVELS.

IAZ001-012-020-031-NEZ013-014-SDZ065>071-030600-
/O.EXA.KFSD.WI.Y.0008.000000T0000Z-080503T0600Z/
LYON-SIOUX-PLYMOUTH-WOODBURY-DIXON-DAKOTA-HUTCHINSON-TURNER-
LINCOLN-BON HOMME-YANKTON-CLAY-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...SIOUX CITY...
WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...PARKSTON...
FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...MARION...
VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...
YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
641 PM CDT FRI MAY 2 2008

...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT SATURDAY. 

NORTHERLY WINDS WILL CONTINUE TO INCREASE TO 25 TO 35 MPH EARLY
THIS EVENING WITH GUSTS AROUND 45 MPH POSSIBLE. THE WINDS SHOULD
DECREASE SLOWLY FROM THE WEST AFTER MIDNIGHT.

MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE
WINDS SUBSIDE.

$$

IAZ002-003-013-014-021-022-032-030745-
/O.EXA.KFSD.WI.Y.0008.000000T0000Z-080503T1000Z/
OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE...
STORM LAKE...IDA GROVE...HOLSTEIN...BATTLE CREEK
641 PM CDT FRI MAY 2 2008

...WIND ADVISORY IN EFFECT UNTIL 5 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM CDT SATURDAY. 

NORTHERLY WINDS WILL CONTINUE TO INCREASE TO 25 TO 35 MPH THIS
EVENING WITH GUSTS AROUND 40 MPH POSSIBLE. THESE STRONG WINDS
SHOULD PERSIST UNTIL DECREASING SLOWLY AS DAYBREAK APPROACHES.

MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE
WINDS SUBSIDE.

$$

SDZ038>040-050-052>064-030600-
/O.CON.KFSD.WI.Y.0008.000000T0000Z-080503T0600Z/
BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-
MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-
DOUGLAS-
INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...BROOKINGS...GREGORY...BURKE...WESSINGTON SPRINGS...
ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU...
CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...
MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...
MONTROSE...SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...
ARMOUR...CORSICA...DELMONT
641 PM CDT FRI MAY 2 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY. 

NORTHERLY WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL PERSIST
INTO THE LATE EVENING. THE WINDS SHOULD DECREASE SLOWLY FROM THE
WEST AFTER MIDNIGHT.

MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE
WINDS SUBSIDE.

$$

MNZ071-072-080-081-089-090-097-098-030745-
/O.CON.KFSD.WI.Y.0008.000000T0000Z-080503T1000Z/
LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE
641 PM CDT FRI MAY 2 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT SATURDAY. 

NORTHERLY WINDS WILL CONTINUE TO INCREASE TO 25 TO 35 MPH THIS
EVENING WITH GUSTS AROUND 45 MPH POSSIBLE. THESE STRONG WINDS
SHOULD PERSIST UNTIL DECREASING SLOWLY AS DAYBREAK APPROACHES.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$
000 
WWUS73 KFSD 030234
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
934 PM CDT FRI MAY 2 2008

.NORTHWEST WINDS GUSTING TO 45 MPH WILL PERSIST EAST OF THE JAMES
RIVER THE REST OF THE EVENING...GRADUALLY DECREASING FROM WEST TO
EAST AFTER MIDNIGHT.

SDZ038-050-052-053-057>059-063-064-030345-
/O.CAN.KFSD.WI.Y.0008.000000T0000Z-080503T0600Z/
BEADLE-GREGORY-JERAULD-SANBORN-BRULE-AURORA-DAVISON-CHARLES MIX-
DOUGLAS-
INCLUDING THE CITIES OF...HURON...GREGORY...BURKE...
WESSINGTON SPRINGS...ALPENA...WOONSOCKET...CHAMBERLAIN...
KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...
WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT
934 PM CDT FRI MAY 2 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
WIND ADVISORY. 

STRONG NORTHWEST WINDS ARE NO LONGER EXPECTED THE REST OF THE NIGHT.
WINDS WILL GENERALLY REMAIN 15 TO 30 MPH THROUGH THE NIGHT.


$$

IAZ001-012-020-031-NEZ013-014-SDZ039-040-054>056-060>062-065>071-
030600-
/O.CON.KFSD.WI.Y.0008.000000T0000Z-080503T0600Z/
LYON-SIOUX-PLYMOUTH-WOODBURY-DIXON-DAKOTA-KINGSBURY-BROOKINGS-
MINER-LAKE-MOODY-HANSON-MCCOOK-MINNEHAHA-HUTCHINSON-TURNER-
LINCOLN-BON HOMME-YANKTON-CLAY-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...SIOUX CITY...
WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...DE SMET...
ARLINGTON...LAKE PRESTON...BROOKINGS...HOWARD...MADISON...
FLANDREAU...ALEXANDRIA...EMERY...SALEM...CANISTOTA...
BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKSTON...FREEMAN...
MENNO...TRIPP...PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...
CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG...TYNDALL...
SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION...
NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON
934 PM CDT FRI MAY 2 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY. 

NORTHERLY WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL PERSIST
INTO THE LATE EVENING. THE WINDS SHOULD DECREASE SLOWLY FROM THE
WEST AFTER MIDNIGHT.

MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE
WINDS SUBSIDE.

$$

IAZ002-003-013-014-021-022-032-MNZ071-072-080-081-089-090-097-098-
031000-
/O.CON.KFSD.WI.Y.0008.000000T0000Z-080503T1000Z/
OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA-LINCOLN-
LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE...
STORM LAKE...IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...
HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...
WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...
PIPESTONE...LUVERNE
934 PM CDT FRI MAY 2 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT SATURDAY. 

NORTHERLY WINDS WILL CONTINUE TO INCREASE TO 25 TO 35 MPH THIS
EVENING WITH GUSTS AROUND 40 MPH POSSIBLE. THESE STRONG WINDS
SHOULD PERSIST UNTIL DECREASING SLOWLY AS DAYBREAK APPROACHES.

MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE
WINDS SUBSIDE.

$$
000 
WWUS73 KFSD 030611
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
111 AM CDT SAT MAY 3 2008

.NORTHWEST WINDS GUSTING TO 45 MPH WILL PERSIST OVER PORTIONS OF
SOUTHWEST MINNESOTA AND NORTHWEST IOWA THROUGH THE REST OF THE 
NIGHT...WHILE GRADUALLY DIMINISHING ACROSS SOUTHEAST SOUTH DAKOTA.

IAZ001-012-020-031-NEZ013-014-SDZ039-040-054>056-060>062-065>071-
030715-
/O.EXP.KFSD.WI.Y.0008.000000T0000Z-080503T0600Z/
LYON-SIOUX-PLYMOUTH-WOODBURY-DIXON-DAKOTA-KINGSBURY-BROOKINGS-
MINER-LAKE-MOODY-HANSON-MCCOOK-MINNEHAHA-HUTCHINSON-TURNER-
LINCOLN-BON HOMME-YANKTON-CLAY-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...SIOUX CITY...
WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...DE SMET...
ARLINGTON...LAKE PRESTON...BROOKINGS...HOWARD...MADISON...
FLANDREAU...ALEXANDRIA...EMERY...SALEM...CANISTOTA...
BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKSTON...FREEMAN...
MENNO...TRIPP...PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...
CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG...TYNDALL...
SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION...
NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON
111 AM CDT SAT MAY 3 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

THE WINDS OVER SOUTHEAST SOUTH DAKOTA AND EXTREME NORTHWEST IOWA
AND EXTREME NORTHEAST NEBRASKA WILL CONTINUE TO DECREASE THROUGH
THE NIGHT...SO THE WIND ADVISORY IS NO LONGER IN EFFECT. 

$$

IAZ002-003-013-014-021-022-032-MNZ071-072-080-081-089-090-097-098-
031000-
/O.CON.KFSD.WI.Y.0008.000000T0000Z-080503T1000Z/
OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA-LINCOLN-
LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE...
STORM LAKE...IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...
HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...
WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...
PIPESTONE...LUVERNE
111 AM CDT SAT MAY 3 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT EARLY THIS
MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT EARLY THIS
MORNING. 

NORTHERLY WINDS WILL CONTINUE TO RANGE FROM 25 TO 35 MPH WITH
GUSTS AROUND 40 MPH THROUGH THE NIGHT. THE STRONG WINDS WILL
BEGIN TO DIMINISH AS DAYBREAK APPROACHES.

MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE
WINDS SUBSIDE.

$$

GH
000 
WWUS73 KFSD 030837
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
337 AM CDT SAT MAY 3 2008

.THE WINDS WILL CONTINUE TO DECREASE EAST OF INTERSTATE 29 EARLY
THIS MORNING.

IAZ002-003-013-014-021-022-032-MNZ071-072-080-081-089-090-097-098-
030945-
/O.CAN.KFSD.WI.Y.0008.000000T0000Z-080503T1000Z/
OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA-LINCOLN-
LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE...
STORM LAKE...IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...
HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...
WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...
PIPESTONE...LUVERNE
337 AM CDT SAT MAY 3 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
WIND ADVISORY. 

SUSTAINED WINDS WILL BE NEAR 30 MPH IN THE PRE DAWN HOURS...HOWEVER
THEY WILL SUBSIDE CLOSE TO SUNRISE. THUS THE WIND ADVISORY HAS
BEEN CANCELLED.

$$

 MJF

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at May 2, 3:15 PM CDT, 34 minutes earlier.

Area forecast discussion, May 2, 3:15 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
315 PM CDT FRI MAY 2 2008

.DISCUSSION...

TNGTS FCST WILL REFLECT THGE LESSER NWWD PUSH OF THE SIGNIFICNT PCPN
AS WELL AS THE FASTER ENDG AND CLRNG LATE TNGT. IN FACT EXPCT SKIES
TO GET PRETTY CLR BEFORE DAYBREAK WITH ANY LINGRNG CLDS FAR E/SE
RPDLY DCRG BY THAT TIME. PCPN WILL BE DCRG MXD RAIN/SNW W AND RAIN
GOING TO A MIX E. IF PCPN HOLDS ON LONG ENUF SOME LGT ACCUM OF WET
SNW CAN BE EXPECTD BUT DONT EXPCT ANY PRBLS WITH ACCUM WITH
FREEZING/SUBFREEZG TEMPS GNLY HOLDNG OFF TILL AFTER PCPN ENDS.
MEANWHILE...AS SYS SWINGS EWD STG WNDS WILL CONT TO SPREAD OVER FCST
AREA FROM THE W. ON A CLOSE CALL HAVE GONE WITH A WND ADVY W AND N
THRU 1AM XCP TILL 4 AM IN SWRN MN. GUIDNCE SHOWING A FAIRLY LATE
INCRS IN WNDS E...NOT ONLY SWRN MN BUT INTO NWRN IA AS WELL. FAR
SERN SD AND NWRN IA WILL HAVE TO BE WATCHED AS WINDS PICK UP LATER
TNGT...FOR NOW WITH THE LATE TIMING OF THE INCRS EXPCT THEY WILL
STAY A LTL BLO ADVY CRITERIA. OF COURSE WINDS WILL ADD TO THE MAY
CHILL.

SYSTEM CONTINUES TO PUSH OFF INTO THE MISSISSIPPI VALLEY EARLY ON
SATURDAY...AND WILL REMAIN BREEZY THROUGH THE MORNING WITH
PERSISTING CAA/SURFACE PRESSURE RISES/STEEP LOWER LEVEL LAPSE
RATES/AND 850 AND 925 MB WINDS OF 40 KTS AND 25 KTS RESPECTIVELY.
WITH THESE ELEMENTS DIMINISHING IN THE AFTERNOON AND A WEAKENING
PRESSURE GRADIENT...WILL SEE WINDS TAPERING OFF SOME FROM WEST TO
EAST IN THE AFTERNOON. WITH INCREASINGLY DRY AIR WORKING INTO THE
LOW AND MID LEVELS...SHOULD BE A MOSTLY SUNNY DAY...AND WITH 850 MB
TEMPS IN THE 1 TO 4 DEGREE C RANGE ACROSS THE CWA BY
AFTERNOON...LOOK FOR HIGHS MAINLY IN THE 50S. WILL BE ANOTHER COOL
NIGHT ON SATURDAY NIGHT UNDER THE DOMINATION OF THE SURFACE
HIGH...WITH LIGHT WINDS AND MAINLY CLEAR SKIES.

SOUTHERLY LOW LEVEL FLOW RETURNS TO THE REGION ON SUNDAY AS HIGH
PRESSURE DROPS TO THE SOUTHEAST...AND TEMPERATURES WILL WARM
ACCORDINGLY AS UPPER LEVEL RIDING SLOWLY BUILDS INTO THE REGION.
WHILE IT LOOKS TO REMAIN DRY AND MILD ON MONDAY...MODELS BEGIN TO
INCREASINGLY DIVERGE WITH SYNOPTIC AND MESOSCALE FEATURES BY TUESDAY
THROUGH THE END OF NEXT WEEK. WITH THAT IN MIND...MADE ONLY MINOR
MODIFICATIONS TO THE FORECAST...KEEPING SMALL POPS IN THE FORECAST
FOR MUCH OF THE PERIOD WITH THE POTENTIAL FOR A COUPLE OF SYSTEMS TO
AFFECT THE REGION THROUGH THE TIME PERIOD. ONE POSITIVE IS THAT IT
DOES NOT LOOK LIKE ANY REAL COLD AIR WILL PUSH INTO THE REGION
THROUGH NEXT WEEK...WITH TEMPERATURES REMAINING ABOUT NORMAL FOR
THIS TIME OF YEAR.

&&

.AVIATION...

PERSISTENT TROWAL PRECIPITATION BAND WL KEEP MVFR AND BRIEFLY IFR
CONDITIONS AROUND INTO THE EVENING HOURS. AS DRIER LOW LVL AIR MOVES
IN FROM THE NORTH...THERE WILL BE A WINDOW FOR PRECIP TO MIX AND
CHANGE TO SNOW DURING THE EVENING FOR KHON AND KFSD...WHICH COULD
BRIEFLY TAKE VSBYS TO IFR. MVFR CIGS WL GRADUALLY CLEAR FROM THE
NORTH ARND 01Z AT KHON...06Z AT KFSD...AND 10Z FOR KSUX. NORTH WINDS
WILL CONTINUE TO INCREASE TO 25 TO 35 KTS AS THE SFC SYSTEM
CONTINUES TO SLOWLY PULL AWAY THROUGH IOWA. WNDS SHUD GUST TO NEARLY
40 KTS AT TIMES THROUGH LATE TONIGHT.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...

SD...WND ADVY TIL 06Z/1AM CDT SDZ038>040-050-052>064.
MN...WND ADVY TIL 09Z/4AM CDT MNZ071-072-080-081-089-090-097-098.
IA...NONE.
NE...NONE.

&&

WILLIAMS/JM/CHAPMAN
Hazardous weather outlook, May 2, 1:23 PM CDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
123 PM CDT FRI MAY 02 2008

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-031200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
123 PM CDT FRI MAY 02 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
ISOLATED THUNDERSTORMS WILL OCCUR THROUGH LATE AFTERNOON WITHIN A
MORE WIDESPREAD BAND OF RAINFALL FROM SOUTHWEST MINNESOTA AND
NORTHWEST IOWA...INTO EXTREME SOUTHEAST SOUTH DAKOTA AND
NORTHEAST NEBRASKA.  THUNDERSTORMS WILL NOT BE SEVERE.

FLOODING...
HEAVY RAINFALL FROM ONE TO TWO INCHES WILL CREATE SOME PONDING IN
POOR DRAINAGE AS WELL AS RISES IN SMALL CREEKS AND DRAINAGES
TODAY INTO TONIGHT. AREAS EXPECTING MORE WIDESPREAD RAINFALLS
WILL LIKELY EXPERIENCE MINOR MAINSTEM RIVER FLOODING OF THE LOWER
PORTIONS OF THE JAMES...VERMILLION...AND BIG SIOUX RIVERS...ALONG
WITH THE LITTLE SIOUX RIVER STARTING LATER THIS WEEKEND AND
LASTING INTO EARLY NEXT WEEK.

WINTER WEATHER...
RAIN IS EXPECTED TO SPREAD ACROSS THE AREA FROM THE NORTHWEST
DURING THE LATE AFTERNOON AND TONIGHT. SNOW WILL MIX IN WITH THE
RAIN AS TEMPERATURES COOL THIS EVENING...WITH SOME LIGHT SNOW
ACCUMULATIONS BEFORE THE PRECIPITATION ENDS EARLY
SATURDAY...PRIMARILY THROUGH SOUTHEAST SOUTH DAKOTA AND SOUTHWEST
MINNESOTA.THE BEST CHANCE FOR SOME LIGHT ACCUMULATIONS WILL BE
NORTHWEST OF A LINE FROM YANKTON SOUTH DAKOTA...TO SIOUX
FALLS...TO SLAYTON MINNESOTA...WHERE UP TO AN INCH OF SNOW IS
POSSIBLE. HIGHEST ACCUMULATIONS ARE EXPECTED IN HIGHER
ELEVATIONS...SUCH AS IN GREGORY COUNTY SOUTH DAKOTA...AND FROM
THE BUFFALO RIDGE INTO EAST CENTRAL SOUTH DAKOTA...WHILE VALLEY
AREAS SHOULD SEE LESS SNOWFALL ACCUMULATE.

WIND AND FOG...
NORTH WINDS WILL CONTINUE TO INCREASE THROUGH THE AFTERNOON AND
INTO THE EVENING HOURS. WINDS WILL LIKELY APPROACH A GUSTY 30 TO
40 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 7:08 PM CDTTornado WarningFSDTurner29 min
May 1, 7:16 PM CDTSevere Thunderstorm WarningFSDMcCook, Minnehaha, Turner44 min
May 1, 7:22 PM CDTTornado WarningFSDLincoln, Minnehaha23 min
May 1, 7:25 PM CDTTornado WarningFSDMcCook, Minnehaha, Turner35 min
May 1, 7:27 PM CDTSevere Thunderstorm WarningFSDMinnehaha33 min
May 1, 7:45 PM CDTTornado WarningFSDMinnehaha30 min
May 1, 7:53 PM CDTSevere Thunderstorm WarningFSDMinnehaha, Moody24 min
May 1, 7:59 PM CDTTornado WarningFSDMinnehaha14 min
May 1, 8:24 PM CDTSevere Thunderstorm WarningFSDBeadle, Sanborn36 min
May 1, 8:55 PM CDTSevere Thunderstorm WarningFSDBeadle, Jerauld21 min
May 2, 2:48 PM CDTRiver Flood WarningFSDUnion18 hr
May 2, 2:48 PM CDTRiver Flood WarningFSDLincoln, Union18 hr
May 1, 7:39 PM CDTTornado WarningFSDLyon, O'Brien, Osceola36 min
May 1, 8:16 PM CDTTornado WarningFSDLyon, O'Brien, Osceola29 min
May 2, 2:48 PM CDTRiver Flood WarningFSDClay, Dickinson7 days
May 2, 2:48 PM CDTRiver Flood WarningFSDBuena Vista7 days
May 1, 7:58 PM CDTSevere Thunderstorm WarningFSDLincoln, Lyon26 min

Nearby

Wind Advisories in South Dakota, 2008Wind Advisories in Iowa, 2008Wind Advisories in Minnesota, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.